Heatherlady

Hi I'm new here. First time writing about how I feel. Been on mtx for a year now. Hair gone thinner, few headaches, foggy, started on tablets now on injection. Just had a chest infection, had to stop injections for 3weeks, lucky had no flare ups yet, makes me wonder how long could I manage without, shall I give it a go or am I mad. I also take thyroxine for under active tyroid. Which is strange that's auto immune as well. Any suggestions. 🤔

17 Replies

oldestnewest
  • If I were you I'd stick with the Mtx.......I took it for seven blissfully pain free years & consequently have very little joint damage.

    My hair went very thin at first...but it settled down after a while. & I honestly wondered if I really had RA at all!

    Hope it continues to work for you.

    AC

  • Hi I feel the same as you as I have been on injections for a while now was taking tablets but wax very bad nausea have not had any pain ache sometimes I think do I really have ra but then I think back to when I had pain and don't want to go back to that X

  • I couldn't believe it when I had to stop Mtx after 7 years....I still wonder if I would go back on it as I didn't know I had RA on it.....but my Rheumy says no.i'm on RTX without Mtx as he thinks it's really not the drug for me!

    Funny old world these RA drugs inhabit!!!

  • Hi agedcrone, I have decided to start mtx again on Monday night, scared it might get worse again, what is rtx never heard of that one? From Heather lady.🤔

  • Hi, Heather- RTX= Rituximab....it's a Biologic given by infusion.....you usually have two infusions 2 weeks apart......then every 6 months.

    i have only had the first two infusions....second duo due in April......I had a few hiccups in the first few weeks...but now I have just the odd niggle pain...but chronic fatigue...I could sleep for England...unfortunately during the day as well as at night!

    I'm on holiday in the sunshine at the moment so can sleep to my heart's content!

  • Hi tilly20, your right decided to take mtx again injection on Monday night, must do as the doctor order. Had blood test today hope all alright. 🤔

  • Hi heather I am glad you took your injection I had my blood test on wed I don't worry about it as I think if something is wrong someone will let me know I try to just carry on with life take medication and don't worry good luck x

  • If you are thinking that three weeks off methotrexate might indicate that you don't need it ...remember how long it was before it worked? For most of us it was three to six months and it's likely to take that long to be out of your body again and not controlling the inflammation.

    Do you want to risk it?

  • Thanks, your right, will start injection on Monday, had blood test again today, hope all alright, how are you? I'm 56 soon sometimes feel 76. 😂

  • I wouldn't risk it if I were you. The mtx takes a while to come out of your system and is probably still working even though you haven't taken it.

  • Hi Ruth, so right, I will start injection again Monday night. Writing to people with the same medical condition really helps, knowing not alone.😇

  • Hair loss is also caused by thyroid issues. I would talk to you endocrinologist. I have been on Mtx for 3 months and I feel less pain. I read all these ill effects on other meds. Sometimes we must decide what we can live with and what we can't. 😄

  • Hi bluemoonshe, so right will start injection Monday night, scared will come back, glad to talk to people with same condition. Thanks..😆

  • From experience once I get to 3 weeks off MTX I really notice the reason I take it! The thing is DMARDs are a long term med, meaning that if we stop taking them symptoms come back & it allows the disease to romp away again. So whilst you're ok now I'm afraid it doesn't mean that you will be if you don't start taking it again once your chest infection has cleared & you've got the ok to start injecting again. Sorry if you were hoping you could stop it.

    It's not that unusual if you have one autoimmune disease to have another, it's sometimes referred to as overlapping autoimmune disease. For example many here like you also have underactive thyroid but others have Sjögren's syndrome, Hashimoto's (a chronic form of thyroiditis) or others. Depending on which was diagnosed first it's that disease which is considered the primary one & any additional autoimmune diseases are secondary.

    Just a thought, you mention some common side effects. You are taking folic acid aren't you? If not do ask your Rheumy or GP to prescribe it for you. Some manage on one or two a week but I & others here take 6 weekly, just not MTX days. If you are taking it but you're not taking maximum dose then do ask your Rheumy if you could increase the days you take it, that can often help ease the side effects you're having. I had some hair loss when I first started MTX but it settled & now 8 years later I'm still on it & doing ok. Headaches can be eased by drinking plenty of water regularly.

    Hope this helps.

  • Hi nomoreheels, like you title, I can't wear high heels anymore, hurts my toes. I take folic acid every day except mtx day which is Mondays for me in the evening, like to have weekend first, before feeling foggy next day, been on mtx for a year now, it's ironic really, stopped smoking three years ago thought would be skipping and feel better, then told had ra was devastated. I use to cycle a lot, climb mountains. Done Ben Nevis, scafel Pike, will still climb but must be carefully, good days only. Thanks for your feedback, knowing not the only one.😃

  • Thanks! I should really change my username because my Podietrist has told me In've out to wear flats which is nice because you never feel dressed without some height when going out do you? So thanks to problematic feet I can now wear a block heel or wedges to support my nonexistent arches.

    Pleased to read you've done your injection, you'll get back to climbing in the Lakes when you want given time!

  • I hope you've unwittingly deleted your account Heatherlady & not left us? If you read this I'm hoping you're ok & things improve the longer you inject. 🙂